Alert archive / Florida / Areal Flood Warnings in 2021
Areal Flood Warning 7, NWS Jacksonville, FL
NWS Jacksonville, FL issued this areal flood warning at Mar 30, 2021, 8:53 PM EDT for Marion County, Florida. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 8:53 PM EDT (00:53 UTC)
- Expired
- Mar 30, 2021, 10:15 PM EDT
- In force
- 82 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood warning went out at Mar 30, 8:25 PM EDT, 28 minutes earlier.
Area forecast discussion, Mar 30, 8:25 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 825 PM EDT Tue Mar 30 2021 .AVIATION... [Through 00Z Thursday] Showers and storms will be in the vicinity of the TAF sites for the next couple of hours before dissipating. Focus then shifts to stratus/fog developing for all Atlc Coastal/JAX metro TAF sites through the 02-08z time frame with 1/4 mile vsbys at SSI and 1-3 mile vsbys at CRG/JAX/VQQ/SGJ. LIFR ceilings will also be possible with the stratus/fog. Less confident of stratus making it into GNV and so have a TEMPO for MVFR mist for around sunrise. The widespread LIFR conds along the Atlc Coastal TAF sites will slowly improve after sunrise with VFR conds returning in the 13-16z time frame as slow increase in southerly winds will dissipate/scour out low clouds and fog by the end of the period. && .PREV DISCUSSION [406 PM EDT]... .NEAR TERM [Tonight through Wednesday]... Earlier convection and heavy rain have decreased as warm front has lifted north in se Ga and mid- level trough has shifted off the se coast. Scattered showers and thunderstorms will be possible through the early evening hours over our southern zones of ne Fl where seabreezes and higher moisture/instability exists. Rain chances should end by around midnight with a chance of fog and sea fog late tonight and Wednesday morning due to light winds and increased low level moisture with passage of warm front. Low temperatures will be warmer with lows in the low/mid 60s. The area will be in the warm sector on Wednesday with temperatures reaching the mid/upper 80s along with higher humidity. Scattered afternoon showers and storms will be possible mainly over eastern zones where the east coast seabreeze front will be located. .SHORT TERM [Wednesday night through Friday night]... Upper level trough will push a cold front through the area Wednesday night. The front will exit our area Thursday morning with strong cold air advection in its wake on Thursday. The front will produce showers and possibly a few thunderstorms Wednesday evening mainly over se Georgia where better lift and moisture will be located. Sunny and breezy conditions for Thursday as strong high pressure builds into the area. Thursday will be much cooler with high temperatures mostly in the 60s. Colder Thursday night with breezy northerly winds. Lows will be in the upper 30s north to mid 40s south. Wind chills by early Friday morning will be in the mid/upper 30s for most of the area. Friday will be cold again with high temperatures only in the lower 60s with breezy winds especially near the coast. Friday night will be cold again but with lighter winds. .LONG TERM [Saturday Through Tuesday]...Cold conditions for Saturday morning with the chance of early morning patchy frost for inland southeast Ga counties. Minimum temperatures will be in the mid 30s over inland se Ga. Surface high pressure ridge will push off the se coast this weekend providing an onshore flow into early next week. Dry weather is expected through the period as a dry wnw flow aloft persists. Temperatures will be below average on Saturday and then moderating back to near average Sunday through Tuesday. .MARINE... A strong cold front will move southeast across region Wednesday night into Thursday morning. A strong area of high pressure will build from the northwest Thursday. The center of this high to the northwest will settle closer to the region through Friday, then to the north Friday night through Saturday. The high will weaken as it builds more toward the northeast Sunday through early next week. && .PRELIMINARY POINT TEMPS/POPS... AMG 62 86 51 62 37 / 10 10 30 0 0 SSI 64 80 56 66 42 / 10 30 20 0 0 JAX 65 86 56 67 41 / 0 30 10 0 0 SGJ 66 83 59 69 46 / 10 50 10 0 0 GNV 63 86 57 69 41 / 50 30 10 0 0 OCF 66 88 61 73 42 / 50 40 10 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Mar 30, 6:52 PM EDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Jacksonville FL 652 PM EDT Tue Mar 30 2021 FLZ136-236-302330- Eastern Alachua FL-Western Alachua FL- 652 PM EDT Tue Mar 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA COUNTY UNTIL 730 PM EDT... * At 651 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near University Of Florida, or near Gainesville, moving east at 15 mph. * Small hail, winds in excess of 45 mph, and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Gainesville, Alachua, Archer, University Of Florida, Gainesville Airport, Newnans Lake, Rochelle and Newberry. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2955 8265 2973 8265 2983 8218 2954 8221 TIME...MOT...LOC 2251Z 278DEG 12KT 2964 8244 KB
Special weather statement, Mar 30, 7:29 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
729 PM EDT Tue Mar 30 2021
FLZ136-310015-
Eastern Alachua FL-
729 PM EDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALACHUA COUNTY UNTIL
815 PM EDT...
* At 728 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Gainesville Airport, or near
Gainesville, moving east at 20 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Gainesville, Hawthorne, University Of Florida, Orange Heights,
Gainesville Airport, Newnans Lake, Rochelle, Waldo and Grove Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2955 8234 2957 8235 2974 8239 2980 8212
2978 8210 2954 8207
TIME...MOT...LOC 2328Z 260DEG 16KT 2967 8228
KBLocal storm report, Mar 30, 7:45 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT TUE MAR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 SSW OCALA AIRPORT 29.15N 82.23W
03/30/2021 MARION FL 911 CALL CENTER
TREE AND POWERLINE DOWN NEAR SW 38TH AVE AND
SW 67TH AVE. RADAR ESTIMATED TIME.
&&
KCLocal storm report, Mar 30, 7:50 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
750 PM EDT TUE MAR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 5 S FLEMINGTON 29.33N 82.29W
03/30/2021 MARION FL 911 CALL CENTER
TREE DOWN NEAR NW HWY 225 AND NW 125TH ST.
RADAR ESTIMATED TIME.
&&
KCSpecial weather statement, Mar 30, 8:16 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
816 PM EDT Tue Mar 30 2021
FLZ031-136-237-310045-
Eastern Alachua FL-Western Putnam FL-Bradford FL-
816 PM EDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADFORD...EAST
CENTRAL ALACHUA AND WESTERN PUTNAM COUNTIES UNTIL 845 PM EDT...
* At 816 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Orange Heights, or near
Melrose, moving northeast at 15 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Melrose, Hawthorne, Orange Heights and Grove Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2971 8225 2987 8207 2978 8205 2972 8205
2972 8203 2960 8200 2959 8220
TIME...MOT...LOC 0016Z 240DEG 13KT 2970 8211
KBLocal storm report, Mar 30, 8:42 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 PM EDT TUE MAR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 1 S GAINESVILLE 29.66N 82.33W
03/30/2021 M2.52 INCH ALACHUA FL MESONET
MESONET STATION FW6076 GAINESVILLE.
&&
KCThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:08 PM EDT | Areal Flood Warning | JAX | Alachua, Columbia | 82 min |
| Mar 30, 8:16 PM EDT | Special Weather Statement | JAX | Alachua | 29 min |
| Mar 30, 10:17 PM EDT | Areal Flood Warning | JAX | Marion | 36 min |
| Mar 30, 10:19 PM EDT | Special Weather Statement | JAX | Putnam | 41 min |
| Mar 31, 3:04 AM EDT | Dense Fog Advisory | JAX | Nassau | 6 hr |
| Mar 31, 3:01 PM EDT | Small Craft Advisory | JAX | 60 hr | |
| Mar 31, 6:39 PM EDT | Special Weather Statement | JAX | Appling, Coffee, Jeff Davis | 51 min |
| Mar 31, 7:27 PM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Coffee | 48 min |
Nearby
Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.